Alert archive / Oklahoma / Special Weather Statements in 2011
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 11, 2011, 12:13 PM CDT for Pittsburg County, Oklahoma. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2011, 12:13 PM CDT (17:13 UTC)
- Expired
- Aug 11, 2011, 1:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Tulsa, OK
County Pittsburg County, OK
The radar
The Western Arkansas radar (KSRX), 148 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 5.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1518 J/kg
- Mixed-layer CIN
- -228 J/kg
- Mixed-layer LCL
- 1531 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
779
WWUS84 KTSA 111713
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1213 PM CDT THU AUG 11 2011
OKZ049-071-073-075-111815-
LATIMER OK-MCINTOSH OK-PITTSBURG OK-PUSHMATAHA OK-
1213 PM CDT THU AUG 11 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 115 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHWESTERN MCINTOSH...PITTSBURG...WESTERN PUSHMATAHA AND
SOUTHWESTERN LATIMER
AT 1213 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES WEST OF VERNON TO 5 MILES SOUTHWEST OF
HAYWOOD TO 30 MILES SOUTH OF ASHLAND...MOVING EAST AT 35 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...HIGGINS...
GOWEN...HANNA...VERNON...MCALESTER...KIOWA...PITTSBURG...BLANCO...
ASHLAND...SAVANNA...HARTSHORNE...HAILEYVILLE...DOW...HAYWOOD...
BACHE...ALDERSON...KREBS...ARPELAR...SCIPIO...BLOCKER...CROWDER...
INDIANOLA...CANADIAN...MOYERS...KOSOMA...STANLEY...KELLOND...
EUBANKS...DUNBAR...SARDIS AND ARROWHEAD STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH
AND VERY HEAVY RAIN.
LAT...LON 3419 9579 3450 9579 3451 9568 3459 9568
3459 9588 3468 9589 3468 9610 3505 9610
3516 9599 3528 9599 3523 9555 3467 9533
3417 9568
TIME...MOT...LOC 1713Z 284DEG 31KT 3520 9612 3482 9595
3435 9622
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 11, 10:28 AM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Aug 11, 10:28 AM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1028 AM CDT THU AUG 11 2011 .DISCUSSION... UPDATED FORECAST TO INCREASE POPS FOR THE MORNING HOURS AS THUNDERSTORM COMPLEX MOVES INTO REGION. LEFT THE REMAINDER OF THE FORECAST AS IS FOR NOW. MORE UPDATES LIKELY LATER THIS MORNING AND THIS AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... TUL 93 74 97 74 / 80 30 20 60 FSM 95 73 97 73 / 40 30 30 40 MLC 97 76 101 75 / 30 20 10 40 BVO 89 71 96 70 / 80 40 30 60 FYV 90 70 92 70 / 40 60 40 50 BYV 87 69 90 70 / 40 60 40 50 MKO 92 72 97 73 / 40 30 20 50 MIO 90 71 93 71 / 30 60 40 60 F10 94 73 99 74 / 70 20 20 50 HHW 99 77 101 76 / 30 20 10 30 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...10
Hazardous weather outlook, Aug 11, 4:57 AM CDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 457 AM CDT THU AUG 11 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-121000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 457 AM CDT THU AUG 11 2011 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DANGEROUS HEAT. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... ONGOING SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED TO CONTINUE THROUGHOUT THE DAY TODAY. STORMS MAY BECOME MORE NUMEROUS WITH INCREASED DAYTIME HEATING. ANY STORMS COULD HAVE THE POTENTIAL FOR DAMAGING DOWNBURST WINDS... AS WELL AS BRIEF HEAVY RAINFALL. DANGEROUS HEAT MAY ALSO BE A PROBLEM ACROSS SOUTHEAST OKLAHOMA... ESPECIALLY IN AREAS THAT HAVE NOT RECEIVED MUCH RAINFALL OVER THE PAST DAY OR SO. THIS AREA WILL ALSO BE THE MOST AT RISK FOR INCREASED WILDFIRE DANGER. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...DANGEROUS HEAT POTENTIAL...HEAVY RAIN POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...NO HAZARDS. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... PERIODIC THUNDERSTORM COMPLEXES WILL CONTINUE TO BE POSSIBLE THROUGH SATURDAY ACROSS THE REGION. THE HIGHER THUNDERSTORM CHANCES ARE EXPECTED TO REMAIN GENERALLY NORTH OF INTERSTATE 40. SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS ARE EXPECTED TO REMAIN MOSTLY DRY AND HUMID... WHICH WILL RESULT IN AFTERNOON HEAT INDICES ABOVE 105. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Aug 11, 6:55 AM CDT, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
655 AM CDT THU AUG 11 2011
OKZ057-063-111230-
CRAIG OK-DELAWARE OK-
655 AM CDT THU AUG 11 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 730 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHEASTERN CRAIG AND NORTHERN DELAWARE
AT 655 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES NORTHEAST
OF KETCHUM...MOVING SOUTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...JAY...ZENA...CLEORA...KETCHUM AND
LAKE EUCHA STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3638 9460 3629 9479 3650 9501 3651 9500
3651 9502 3659 9509 3666 9500
TIME...MOT...LOC 1155Z 310DEG 27KT 3653 9497Special weather statement, Aug 11, 8:48 AM CDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
848 AM CDT THU AUG 11 2011
OKZ054-111415-
OSAGE OK-
848 AM CDT THU AUG 11 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 915 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
SOUTHERN OSAGE
AT 849 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 14 MILES WEST OF
WYNONA...MOVING SOUTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HOMINY AND WYNONA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3646 9614 3631 9634 3656 9670 3667 9655
TIME...MOT...LOC 1349Z 304DEG 24KT 3656 9656Special weather statement, Aug 11, 10:24 AM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1024 AM CDT THU AUG 11 2011
OKZ060-064-111615-
CREEK OK-TULSA OK-
1024 AM CDT THU AUG 11 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1115 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHEASTERN CREEK AND SOUTHERN TULSA
AT 1025 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTH OF
GRAY...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...TULSA...GRAY...BIXBY...JENKS...
GLENPOOL...BROKEN ARROW AND SAPULPA.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3616 9609 3616 9605 3611 9576 3608 9576
3586 9584 3586 9590 3602 9620
TIME...MOT...LOC 1525Z 296DEG 17KT 3608 9606Local storm report, Aug 11, 11:55 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1155 AM CDT THU AUG 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 PM HAIL HASKELL 35.82N 95.67W
08/10/2011 E1.00 INCH MUSKOGEE OK NEWSPAPER
&&
GEWLocal storm report, Aug 11, 12:08 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1208 PM CDT THU AUG 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM HAIL KELLYVILLE 35.94N 96.21W
08/10/2011 E1.75 INCH CREEK OK PUBLIC
0823 PM TSTM WND GST 4 NE MORRIS 35.65N 95.81W
08/10/2011 E60.00 MPH OKMULGEE OK PUBLIC
0823 PM TSTM WND GST MORRIS 35.61N 95.86W
08/10/2011 E60.00 MPH OKMULGEE OK PUBLIC
50-60 MPH WINDS. SMALL HAIL NORTH OF TOWN.
0841 PM TSTM WND GST HITCHITA 35.52N 95.75W
08/10/2011 E60.00 MPH MCINTOSH OK PUBLIC
THUNDERSTORM WIND GUST ESTIMATED TO 60 WITH TREE DAMAGE.
ALSO HAD DIME AND NICKEL SIZE HAIL.
0900 PM TSTM WND DMG 4 W ONAPA 35.41N 95.62W
08/10/2011 MCINTOSH OK PARK/FOREST SRVC
AT LAKE EUFAULA STATE PARK...ROOFS BLOWN OFF TWO BOAT
SLIPS. MANY TREE LIMBS BROKEN BY WIND. STORAGE BUILDING
BLOWN OVER ABOUT 2 MILES EAST OF PARK.
0900 PM HAIL 4 W ONAPA 35.41N 95.62W
08/10/2011 E1.25 INCH MCINTOSH OK PARK/FOREST SRVC
PENNY TO HALF DOLLAR HAIL. HAIL PILED UP AND STILL IN
PILES THURSDAY MORNING.
0917 PM TSTM WND DMG 2 E EUFAULA 35.29N 95.55W
08/10/2011 MCINTOSH OK EMERGENCY MNGR
LOCATION APPROXIMATE...20 BY 60 METAL BUILDING BLOWN OFF
FOUNDATION. BLEW 2X4S THROUGH CAR HOODS. RIPPED UPPER 30
FEET OFF RADIO TOWER...RATED TO WITHSTAND 90 MPH WINDS.
0918 PM TSTM WND DMG EUFAULA 35.29N 95.58W
08/10/2011 MCINTOSH OK LAW ENFORCEMENT
TWO BUILDINGS IN TOWN HAD ROOFS BLOWN OFF. POWER OUT FOR
15 HOURS DUE TO DOWNED LINES.
&&
SAASpecial weather statement, Aug 11, 12:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1213 PM CDT THU AUG 11 2011
OKZ049-071-073-075-111815-
LATIMER OK-MCINTOSH OK-PITTSBURG OK-PUSHMATAHA OK-
1213 PM CDT THU AUG 11 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 115 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHWESTERN MCINTOSH...PITTSBURG...WESTERN PUSHMATAHA AND
SOUTHWESTERN LATIMER
AT 1213 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES WEST OF VERNON TO 5 MILES SOUTHWEST OF
HAYWOOD TO 30 MILES SOUTH OF ASHLAND...MOVING EAST AT 35 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...HIGGINS...
GOWEN...HANNA...VERNON...MCALESTER...KIOWA...PITTSBURG...BLANCO...
ASHLAND...SAVANNA...HARTSHORNE...HAILEYVILLE...DOW...HAYWOOD...
BACHE...ALDERSON...KREBS...ARPELAR...SCIPIO...BLOCKER...CROWDER...
INDIANOLA...CANADIAN...MOYERS...KOSOMA...STANLEY...KELLOND...
EUBANKS...DUNBAR...SARDIS AND ARROWHEAD STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH
AND VERY HEAVY RAIN.
LAT...LON 3419 9579 3450 9579 3451 9568 3459 9568
3459 9588 3468 9589 3468 9610 3505 9610
3516 9599 3528 9599 3523 9555 3467 9533
3417 9568
TIME...MOT...LOC 1713Z 284DEG 31KT 3520 9612 3482 9595
3435 9622The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:02 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 28 min |
| Aug 10, 7:26 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 42 min |
| Aug 10, 8:02 PM CDT | Special Weather Statement | TSA | Okmulgee | 28 min |
| Aug 10, 8:19 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okfuskee, Okmulgee | 56 min |
| Aug 10, 8:21 PM CDT | Special Weather Statement | TSA | Tulsa | 24 min |
| Aug 10, 9:08 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, McIntosh, Pittsburg | 36 min |
| Aug 10, 9:52 PM CDT | Special Weather Statement | TSA | Wagoner | 38 min |
| Aug 10, 9:58 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Wagoner | 37 min |
| Aug 10, 10:45 PM CDT | Special Weather Statement | TSA | Tulsa | 30 min |
| Aug 10, 11:06 PM CDT | Special Weather Statement | TSA | Tulsa | 24 min |
| Aug 11, 12:06 AM CDT | Special Weather Statement | TSA | Cherokee | 24 min |
| Aug 11, 12:09 AM CDT | Special Weather Statement | TSA | Delaware | 36 min |
| Aug 11, 3:29 AM CDT | Special Weather Statement | TSA | Craig | 31 min |
| Aug 11, 4:22 AM CDT | Special Weather Statement | TSA | Craig, Ottawa | 38 min |
| Aug 11, 4:49 AM CDT | Special Weather Statement | TSA | Ottawa | 41 min |
| Aug 11, 6:55 AM CDT | Special Weather Statement | TSA | Delaware | 35 min |
| Aug 11, 8:48 AM CDT | Special Weather Statement | TSA | Osage | 27 min |
| Aug 11, 10:24 AM CDT | Special Weather Statement | TSA | Tulsa | 51 min |
| Aug 11, 12:46 PM CDT | Special Weather Statement | TSA | Latimer, Pushmataha | 59 min |
| Aug 11, 1:37 PM CDT | Special Weather Statement | TSA | Pushmataha | 53 min |
| Aug 11, 1:55 PM CDT | Special Weather Statement | TSA | LeFlore | 65 min |
| Aug 11, 2:30 PM CDT | Special Weather Statement | TSA | Choctaw | 30 min |
| Aug 10, 8:34 PM CDT | Special Weather Statement | TSA | Washington | 26 min |
| Aug 10, 9:13 PM CDT | Special Weather Statement | TSA | Washington | 32 min |
| Aug 10, 9:14 PM CDT | Special Weather Statement | TSA | Washington | 31 min |
| Aug 10, 9:40 PM CDT | Special Weather Statement | TSA | Madison | 35 min |
| Aug 11, 1:17 AM CDT | Special Weather Statement | TSA | Carroll | 28 min |
| Aug 11, 3:33 AM CDT | Special Weather Statement | TSA | Franklin | 42 min |
| Aug 11, 4:04 AM CDT | Areal Flood Advisory | TSA | Franklin | 116 min |
| Aug 11, 4:18 AM CDT | Special Weather Statement | TSA | Franklin | 27 min |
| Aug 11, 4:25 AM CDT | Special Weather Statement | TSA | Benton | 35 min |
| Aug 11, 5:46 AM CDT | Special Weather Statement | TSA | Madison | 44 min |
| Aug 11, 6:06 AM CDT | Special Weather Statement | TSA | Franklin | 39 min |
| Aug 11, 2:13 PM CDT | Special Weather Statement | TSA | Crawford, Franklin, Sebastian | 62 min |
Nearby
Special Weather Statements in Oklahoma, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.